Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 8, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jan 30, 2013, 6:46 AM EST for 7 counties in Ohio. It was in force for 29 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2013, 6:46 AM EST (11:46 UTC)
- Expired
- Jan 30, 2013, 7:15 AM EST
- In force
- 29 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Clinton County, OH, Fayette County, OH, Franklin County, OH, Highland County, OH, Madison County, OH, Pickaway County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 61 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 6:52 AM EST | TSTM WND DMG | Bloomingburg, OH | TREE DOWN ALONG BLUE ROAD. |
| Jan 30, 6:52 AM EST | TSTM WND GST 50 | Ki23 Washington Ch Apt, OH | |
| Jan 30, 7:20 AM EST | TSTM WND GST 41 | Klck Rickenbacker Apt, OH | |
| Jan 30, 7:25 AM EST | TSTM WND GST 48 | Kcmh Port Columbus Apt, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 30, 4:35 AM EST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
806
WUUS51 KILN 301146
SVRILN
OHC027-047-049-071-097-129-141-301215-
/O.NEW.KILN.SV.W.0008.130130T1146Z-130130T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
646 AM EST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN CENTRAL OHIO...
SOUTHERN FRANKLIN COUNTY IN CENTRAL OHIO...
SOUTHERN MADISON COUNTY IN CENTRAL OHIO...
PICKAWAY COUNTY IN CENTRAL OHIO...
NORTHEASTERN CLINTON COUNTY IN SOUTHWEST OHIO...
NORTHEASTERN HIGHLAND COUNTY IN SOUTHWEST OHIO...
NORTHWESTERN ROSS COUNTY IN SOUTHWEST OHIO...
* UNTIL 715 AM EST.
* AT 642 AM EST...RADAR INDICATED A LINE OF SEVERE STORMS WITH A
HISTORY OF PRODUCING GUSTS OF 55 TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LONDON TO 5 MILES NORTH OF
JASPER MILLS TO HIGHLAND...MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEESBURG...
WASHINGTON COURT HOUSE...
BLOOMINGBURG...
WEST JEFFERSON...
MOUNT STERLING...
GREENFIELD...
LAKE DARBY...
NEW HOLLAND...
IN ADDITION...LAFAYETTE...MADISON LAKE...STAUNTON...EAST MONROE...NEW
MARTINSBURG...MADISON MILLS...BIG PLAIN AND LILLY CHAPEL ARE NEAR THE
PATH OF THESE SEVERE THUNDERSTORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 74 AND 107...
I-71 BETWEEN MILE MARKERS 69 AND 112...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY FOR
NORTHEASTERN KENTUCKY AND SOUTHWEST OHIO.
&&
LAT...LON 4003 8286 3967 8293 3936 8305 3929 8370
3959 8356 3994 8349
TIME...MOT...LOC 1145Z 260DEG 46KT 3986 8342 3960 8347
3933 8359
$$
ASL1 follow-up statement
108
WWUS51 KILN 301209
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
709 AM EST WED JAN 30 2013
OHC027-301219-
/O.CAN.KILN.SV.W.0008.000000T0000Z-130130T1215Z/
CLINTON OH-
709 AM EST WED JAN 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON COUNTY
HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3932 8345 3962 8332 3997 8325 4003 8286
3967 8293 3936 8305
TIME...MOT...LOC 1209Z 260DEG 46KT 3991 8302 3965 8308
3938 8320
$$
OHC047-049-071-097-129-141-301215-
/O.CON.KILN.SV.W.0008.000000T0000Z-130130T1215Z/
FAYETTE OH-FRANKLIN OH-MADISON OH-PICKAWAY OH-ROSS OH-HIGHLAND OH-
709 AM EST WED JAN 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM EST
FOR PICKAWAY...SOUTHEASTERN MADISON...SOUTHERN FRANKLIN AND EASTERN
FAYETTE COUNTIES IN CENTRAL OHIO...AND NORTHEASTERN HIGHLAND AND
NORTHWESTERN ROSS COUNTIES IN SOUTHWEST OHIO...
AT 706 AM EST...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM URBANCREST TO FIVE POINTS TO
FRANKFORT...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...SOUTH BLOOMFIELD...BEXLEY...GROVEPORT...GAHANNA AND
ASHVILLE.
IN ADDITION...LOCKBOURNE...STATE ROUTE 138 AT US ROUTE 22...OBETZ...
DUVALL AND WHITEHALL ARE NEAR THE PATH OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 89 AND 107...
I-71 BETWEEN MILE MARKERS 86 AND 112...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3932 8345 3962 8332 3997 8325 4003 8286
3967 8293 3936 8305
TIME...MOT...LOC 1209Z 260DEG 46KT 3991 8302 3965 8308
3938 8320
$$
ASLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 1:55 AM EST, 4 hours 51 minutes earlier.
Area forecast discussion, Jan 30, 1:55 AM EST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 155 AM EST WED JAN 30 2013 .SYNOPSIS... POTENT WEATHER SYSTEM TO SHIFT THROUGH THE OHIO VALLEY TODAY AND TONIGHT WITH THREATS OF STRONG WINDS...SEVERE STORMS...AND LOCALLY HEAVY RAINFALL. STRONG COLD FRONT SHIFTS ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING BRINGING A RAPID TEMPERATURE FALL...GUSTY WINDS...AND SNOW SHOWERS. MUCH COLDER AIR WILL FILTER INTO THE OHIO VALLEY ON THURSDAY...WITH ANOTHER WEATHER SYSTEM SLIDING THROUGH ON THURSDAY NIGHT WITH A THREAT FOR LIGHT ACCUMULATING SNOW. A VERY COLD...BRISK FRIDAY IS ON TAP...WITH TEMPERATURES STRUGGLING TO GET OUT OF THE TEENS FOR DAYTIME HIGHS. && .NEAR TERM /THROUGH TODAY/... NOT MUCH TIME TO TYPE AS QLCS IS BEARING DOWN THE WFO ILN FORECAST AREA...DUE INTO OUR FAR WESTERN AREAS AROUND 330 AM WITH THREATS FOR SEVERE WIND GUSTS AND PERHAPS A BRIEF SPIN-UP TORNADO. RECENT SWOMCD FROM SPC SUGGESTS WATCH EXPANSION INTO MUCH OF THE WFO ILN FORECAST AREA SOON. 30.00Z RAOBS AND VWPS TO OUR WEST CLEARLY SAMPLED THE VERY IMPRESSIVE AND DEEP/SHARP TROUGH AND STRONG WIND FIELDS THAT ARE APPROACHING THE AREA...WITH 150+ 500MB HEIGHT FALLS DURING THE LAST 12 HOURS OVER THE CENTRAL PLAINS...AND AN EJECTING MID LEVEL /500MB/ JET STREAK MEASURING WELL OVER 100KTS. THIS IS INDUCING AN EXTREMELY POTENT LOW LEVEL WIND MAXIMUM THAT IS TRANSLATING NORTHEAST ACROSS THE OHIO VALLEY AHEAD OF THE TROUGH...AND ATOP A PREFRONTAL TROUGH/CONVERGENCE AXIS WHERE THE ROBUST QLCS HAS DEVELOPED. SFC PRESSURES ARE FALLING RAPIDLY MAINTAINING A MORE SLY SFC FLOW AS OF THIS HOUR. VWPS AND RAOBS HAVE SAMPLED 70+ KTS OF FLOW AT 850MB INCLUDING IN THE LOCAL AREA...SO THERE IS CLEARLY AMPLE LOW LEVEL SHEAR IN/ABOVE THE SHALLOW BOUNDARY LAYER WHERE LATE JANUARY TEMPS HAVE BEEN RECORD BREAKING OR NEAR RECORD BREAKING. THIS ALL COMBINES TO SUGGEST THAT QLCS TO OUR WEST WILL BE MAINTAINED INTO AT LEAST THE WESTERN/SOUTHERN PART OF THE WFO ILN FORECAST AREA...WITH THE ATTENDANT THREATS OF SEVERE WIND AND A BRIEF QLCS SPIN-UP. INTERESTING TO NOTE THAT LIGHTNING COUNTS HAVE BEEN SLOWLY ON THE DECREASE OVER THE LAST TWO HOURS...AND CONVECTION IS VERY SHALLOW...WITH BARELY 30DBZ TO 15KFT FROM KILN RADAR SAMPLING STORMS WEST OF INDIANAPOLIS. DESPITE THESE ANEMIC OBSERVATIONAL FEATURES...AND NOT TO MENTION THE EXTREMELY MARGINAL NATURE OF THE MLCAPE FIELD /100 J/KG/...THE FORCING AND ANOMALOUS SURFACE TEMP/DWPT FIELD IS CERTAINLY ENOUGH TO MAINTAIN SEVERE THREAT INTO A GOOD CHUNK OF THE AREA THIS MORNING. DO NOT SEE AN OVERLY STRONG FLOOD THREAT...LINE IS PROGRESSIVE AT 35 MPH AND 50 DBZ ECHO IS NARROW/FINE...WITH STRATIFORM RAIN IN THE WAKE OF THE LINE. SO WILL NOT INTRODUCE FLOOD HEADLINES WITH THIS FORECAST. WILL CERTAINLY SEE GRADIENT/SYNOPTIC SCALE SOUTHERLY WINDS CONTINUE TO INCREASE IMMEDIATELY AHEAD OF THE CONVECTIVE LINE...SUCH THAT WE MAY HIT WIND ADVISORY CRITERIA FOR AN HOUR OR TWO...BUT GIVEN WINDS WILL DECREASE MARKEDLY IN THE WAKE OF THE CONVECTION FOR THE REMAINDER OF THE DAYLIGHT HOURS...WILL NOT ISSUE WIND ADVISORY AND HANDLE ANY BRIEF ADVISORY LEVEL WINDS WITH SPECIAL WEATHER STATEMENTS. EXPECT CONVECTIVE LINE TO BE EAST OF THE AREA BY 9 AM AT THE LATEST...AND REMAINDER OF DAY WILL BE SPENT IN LULL BEHIND THE CONVECTIVE LINE BUT AHEAD OF THE SYNOPTIC COLD FRONT. SCATTERED SHOWERS WILL BE POSSIBLE IN THE REMAINING WARM/MOIST AIRMASS WITH CONTINUED LIFT FROM THE APPROACHING MID/UPPER TROUGH. && .SHORT TERM /TONIGHT THROUGH SATURDAY/... STRONG COLD FRONT SLAMS THROUGH LATE THIS AFTN/EVENING WITH BEGINNING OF RAPID TEMP DROP...AND RAIN SHOWERS TURNING TO SNOW SHOWERS. COULD BE SOME LIGHT ACCUMULATIONS OVERNIGHT IN SOME AREAS...BUT DON/T EXPECT COVERAGE TO BE WIDESPREAD. MAY CREATE SOME SLIPPERY TRAVEL HOWEVER WITH THE FALLING TEMPS. WIND GUSTS THIS EVENING IMMEDIATELY BEHIND THE FRONT COULD REACH 35 TO 40 MPH. INSIDE SLIDER TYPE SHORTWAVE DIGS DOWN THE WESTERN SIDE OF THE LONGWAVE TROUGH ON THURSDAY AFTN/NIGHT AND MOST DETERMINISTIC DATA SETS BRINGING A SWATH OF LIGHT SNOW TO THE OHIO VALLEY WITH THIS SYSTEM. LATITUDINAL DIFFERENCES EXIST...HOWEVER...ON WHERE THIS STRIPE OF SNOW OCCURS...AND WHILE SNOW CHANCES WERE INCREASED IN THE FORECAST...WAS HESITANT TO GET TOO BULLISH YET UNTIL WE GET A LITTLE MORE AGREEMENT. SYSTEM HAS SOME UPSIDE IN TERMS OF A SWATH OF ADVISORY- LEVEL SNOW FOR PARTS OF THE AREA...GIVEN RATHER DECENT Q/G FORCING AND NICE LEFT EXIT JET FORCING AS THE SPEED MAX DRIVES EASTWARD THROUGH THE LOWER OHIO VALLEY. BEARS WATCHING. OTHERWISE...VERY COLD IN THE WAKE OF THIS SYSTEM FOR LATER THURSDAY NIGHT AND INTO FRIDAY...WHICH WILL BE A VERY CHILLY DAY WITH LOW WIND CHILLS. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... A SHORTWAVE WILL BE DEPARTING THE GREAT LAKES REGION ON FRIDAY...WITH CLOUDS REMAINING OVER THE UPPER OHIO VALLEY TO START THE PERIOD. IT APPEARS THAT THE SNOW WILL BE LIMITED TO AREAS NORTHEAST OF THE ILN CWA BY FRIDAY...SO NO POPS HAVE BEEN INCLUDED IN THE FORECAST. THE AIR MASS ON FRIDAY WILL BE VERY COLD...WITH 850MB TEMPERATURES OVER THE CWA RANGING FROM -16 TO -20 DEGREES CELSIUS. STANDARDIZED ANOMALIES INDICATE THESE TEMPERATURES APPROACH 2 STANDARD DEVIATIONS BELOW NORMAL...NOT AS SIGNIFICANT AS THE ARCTIC AIR LAST WEEK...BUT STILL RATHER COLD. MAX TEMPS ON FRIDAY HAVE BEEN LOWERED SLIGHTLY...THOUGH NOT AS COLD AS THE RAW GFS. THROUGH THE REST OF THE PERIOD...OVERALL MODEL AGREEMENT IN THE LARGE-SCALE PATTERN IS GOOD THROUGH MONDAY. ON MONDAY AND LATER...GFSE SPREADS BECOME FAIRLY LARGE...WITH LESS CERTAINTY IN THE STRENGTH AND TIMING OF THE NEXT WEATHER SYSTEMS TO IMPACT THE REGION. ON SATURDAY...A WEAK NORTHWEST FLOW SYSTEM WILL MOVE THROUGH THE REGION. WITH SOME INCREASING CONFIDENCE IN THE TIMING OF THIS SYSTEM...POPS WERE INCREASED WELL INTO THE CHANCE CATEGORY FOR THE WHOLE CWA. VERIFYING AS CURRENTLY DEPICTED IN THE MODELS...THIS SYSTEM COULD PRODUCE AN INCH OR TWO OF SNOW. TEMPERATURES WILL GRADUALLY MODERATE OVER THE NEXT FEW DAYS...AS SURFACE HIGH PRESSURE BUILDS IN BEHIND THE SATURDAY SYSTEM. THE TEMPERATURE FORECAST HAS BEEN INCREASED SLIGHTLY THROUGH MONDAY. A COLD FRONT IS FORECAST TO MOVE THROUGH THE CWA ON MONDAY NIGHT. WHILE THE GFS/ECMWF ARE IN DECENT AGREEMENT ON TIMING...THE STRENGTH OF THE FRONT AND AMOUNT OF MOISTURE AVAILABLE REMAIN UNCERTAIN. TEMPERATURES WITH THIS FRONT WILL LIKELY SUPPORT A MIX OF RAIN OR SNOW...WITH NOTHING INDICATING ICY PRECIPITATION AT THIS TIME. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... DYNAMIC WX SYSTEM WILL AFFECT THE REGION TODAY. LINE OF CONVECTION ASSOCIATED WITH A PRE FRONTAL TROF IS OVER WRN INDIANA ATTM. HAVE THIS TIMED TO THE WRN TAFS AROUND 10Z. CIGS AND VSBYS WILL DROP TO AT LEAST MVFR WITH THE LINE. LIGHTNING WITH THE LINE HAS BEEN WAINING OVER THE LAST COUPLE OF HOURS...SO CONTINUED WITH ONLY A VCTS ATTM. WINDS ALOFT WITH THIS SYSTEM ARE OVER 50 KTS. QUESTION IS WHETHER THESE WINDS WILL BE REALIZED AT THE TAF SITES. DECIDED TO GO WITH GUSTS TO 40 KTS ATTM. HAVE THE CONVECTION TIMED E OF CMH BY 13-15Z. DIRECTLY BEHIND THE CONVECTION...WINDS SHOULD TURN TO THE NW ALONG WITH MVFR CIGS AND VSBYS IN LINGERING SHRA FOR A FEW HOURS. WINDS WILL GRADUALLY TURN BACK TO THE NW AHEAD OF THE MAIN CDFNT BY LATE MORNING IN THE W AND EARLY AFTN IN THE E. STRONG CDFNT REACHES THE WRN TAFS AROUND 00Z. THE CAA BEHIND THE FNT WILL PULL DOWN STRONG AIR ALOFT. EXPECT GUSTS AGAIN OVER 35 KTS POST FRONTAL. ALONG WITH THE STRONG WINDS CIGS WILL DROP BACK TO MVFR AND THERE WILL BE A CHANCE OF SHRA. OUTLOOK...BREEZY TO WINDY CONDITIONS TO CONTINUE WEDNESDAY NIGHT INTO THURSDAY. MVFR CEILINGS TO CONTINUE THURSDAY INTO THURSDAY NIGHT WITH MVFR VSBYS POSSIBLE THURSDAY NIGHT. MVFR CONDITIONS POSSIBLE AGAIN SATURDAY INTO SATURDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...BINAU NEAR TERM...BINAU SHORT TERM...BINAU LONG TERM...HATZOS AVIATION...SITES
Hazardous weather outlook, Jan 30, 3:20 AM EST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 320 AM EST WED JAN 30 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-310830- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 320 AM EST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CROSS THE AREA THROUGH MID MORNING...WITH A THREAT OF GUSTY WINDS IN EXCESS OF 50 MPH. A FEW SEVERE STORMS...OR EVEN A BRIEF ISOLATED TORNADO...REMAIN POSSIBLE WITH THE LINE. BRIEF HEAVY RAINFALL RATES MAY LEAD TO LOCALIZED RUNOFF ISSUES AND MINOR FLOODING AS THE STORMS PASS. A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA LATER THIS AFTERNOON AND EVENING WITH A RENEWED THREAT OF STRONG WIND GUSTS UP TO 45 MPH. SNOW SHOWERS...AND FALLING TEMPERATURES AFTER SUNSET MAY YIELD SOME SLIPPERY TRAVEL WITH THE POTENTIAL FOR VERY LIGHT ACCUMULATIONS IN A FEW AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS THE POTENTIAL FOR A SWATH OF LIGHT ACCUMULATING SNOW ACROSS A PORTION OF THE AREA THURSDAY NIGHT. UNCERTAINTY REMAINS HIGH ON LOCATIONS SEEING THE BEST THREAT OF THE SNOW AND SUBSEQUENT AMOUNTS...BUT THERE MAY BE SOME SLIPPERY TRAVEL THURSDAY NIGHT INTO FRIDAY MORNING WITH ANY LIGHT SNOW AND AN INCREASE IN WIND. FRIDAY WILL FEATURE COLD TEMPERATURES WITH WIND CHILLS IN THE MORNING FROM ZERO TO 5 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS MORNING AS THE LINE OF STORMS PASSES THROUGH THE AREA. BINAU
In the hours before
Special weather statement, Jan 30, 6:10 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
610 AM EST WED JAN 30 2013
KYZ093-095>099-OHZ072-078>081-301200-
MASON KY-PENDLETON KY-ROBERTSON KY-BRACKEN KY-CAMPBELL KY-GRANT KY-
ADAMS OH-BROWN OH-CLINTON OH-CLERMONT OH-HIGHLAND OH-
610 AM EST WED JAN 30 2013
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT WESTERN
HIGHLAND...CLERMONT...SOUTHERN CLINTON...BROWN...WESTERN
ADAMS...SOUTHEASTERN
GRANT...CAMPBELL...BRACKEN...ROBERTSON...PENDLETON AND MASON COUNTIES
THROUGH 700 AM EST...
MUCH OF THIS ACTIVITY DOES NOT HAVE LIGHTNING ASSOCIATED WITH
IT...BUT THE SHOWERS AND ISOLATED STORMS ARE STILL CAPABLE OF
LOCALIZED SUDDEN STRONG WIND GUSTS UP TO 50 MPH WHICH MAY CAUSE
MINOR TREE DAMAGE...AND CAUSE LOOSE ITEMS TO BE BLOWN ABOUT. GUSTY
WINDS UP TO 40 MPH CAN ALSO BE EXPECTED JUST AHEAD OF THIS LINE.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BATAVIA...FALMOUTH...
BETHEL...WILLIAMSBURG...FELICITY...FAYETTEVILLE...ST. MARTIN...MOUNT
ORAB...BROOKSVILLE...AUGUSTA...LYNCHBURG AND GEORGETOWN.
ALSO...MENTOR...LINDALE...MORGAN...CATAWBA...IVOR...MOUNT AUBURN...
MOSCOW AND OWENSVILLE ARE NEAR THE PATH OF THIS LINE OF STRONG
THUNDERSTORMS.
LAT...LON 3848 8417 3852 8419 3855 8417 3855 8421
3858 8421 3856 8441 3853 8443 3853 8447
3851 8449 3848 8459 3886 8439 3918 8425
3938 8348 3849 8374 3845 8385 3848 8394
3843 8400
ASLLocal storm report, Jan 30, 6:13 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
613 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 AM TSTM WND GST 4 SW MIDDLETOWN 39.46N 84.43W
01/30/2013 M47 MPH BUTLER OH MESONET
&&
BINAULocal storm report, Jan 30, 6:23 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
623 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM TSTM WND GST KI66 CLINTON CTY APT 39.50N 83.86W
01/30/2013 M50 MPH CLINTON OH AWOS
&&
BINAUSpecial weather statement, Jan 30, 6:24 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
624 AM EST WED JAN 30 2013
OHZ044>046-052>055-062>064-072-073-301215-
CHAMPAIGN OH-CLARK OH-CLINTON OH-DELAWARE OH-FAYETTE OH-FRANKLIN OH-
GREENE OH-LOGAN OH-MADISON OH-PICKAWAY OH-ROSS OH-UNION OH-
624 AM EST WED JAN 30 2013
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT SOUTHERN
UNION...NORTHWESTERN ROSS...WESTERN
PICKAWAY...MADISON...SOUTHEASTERN LOGAN...EASTERN GREENE...WESTERN
FRANKLIN...FAYETTE...DELAWARE...CLINTON...EASTERN CLARK AND EASTERN
CHAMPAIGN COUNTIES THROUGH 715 AM EST...
MUCH OF THIS ACTIVITY DOES NOT HAVE LIGHTNING ASSOCIATED WITH
IT...BUT THE SHOWERS AND ISOLATED STORMS ARE STILL CAPABLE OF
LOCALIZED SUDDEN STRONG WIND GUSTS UP TO 50 MPH WHICH MAY CAUSE
MINOR TREE DAMAGE...AND CAUSE LOOSE ITEMS TO BE BLOWN ABOUT. GUSTY
WINDS UP TO 40 MPH CAN ALSO BE EXPECTED JUST AHEAD OF THIS LINE.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILMINGTON...
JAMESTOWN...MECHANICSBURG...SOUTH CHARLESTON...MARYSVILLE...CHOCTAW
LAKE...SABINA...JEFFERSONVILLE...LONDON...PLAIN CITY...WEST JEFFERSON
AND WASHINGTON COURT HOUSE.
ALSO...MIDLAND...CATAWBA...WESTBORO...SELMA...WOODSTOCK...CUBA...PORT
WILLIAM AND POTTERSBURG ARE NEAR THE PATH OF THIS LINE OF STRONG
THUNDERSTORMS.
LAT...LON 4036 8292 4036 8282 3945 8319 3937 8350
3938 8360 3933 8367 3925 8400 3973 8388
4030 8363 4041 8292
ASLLocal storm report, Jan 30, 6:30 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
630 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 AM TSTM WND GST 2 SSE WILMINGTON 39.42N 83.81W
01/30/2013 M60 MPH CLINTON OH OFFICIAL NWS OBS
MEASURED GUST TO 52KT AT THE NWS OFFICE
&&
SNYDERLocal storm report, Jan 30, 6:34 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
634 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND GST KILN WILMINGTON APT 39.43N 83.79W
01/30/2013 M54 MPH CLINTON OH ASOS
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 2:56 AM EST | Special Weather Statement | ILN | Darke, Mercer | 49 min |
| Jan 30, 3:46 AM EST | Special Weather Statement | ILN | Darke | 59 min |
| Jan 30, 4:33 AM EST | Special Weather Statement | ILN | Butler, Miami, Montgomery, Preble, Shelby | 57 min |
| Jan 30, 4:59 AM EST | Severe Thunderstorm Warning | ILN | Miami, Shelby | 31 min |
| Jan 30, 5:30 AM EST | Special Weather Statement | ILN | Butler, Hamilton | 45 min |
| Jan 30, 5:49 AM EST | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 26 min |
| Jan 30, 5:56 AM EST | Special Weather Statement | ILN | Clark, Greene, Warren | 34 min |
| Jan 30, 6:10 AM EST | Special Weather Statement | ILN | Brown, Clermont, Highland | 50 min |
| Jan 30, 6:19 AM EST | Severe Thunderstorm Warning | ILN | Clark, Fayette, Greene, Madison | 26 min |
| Jan 30, 6:24 AM EST | Special Weather Statement | ILN | Clark, Clinton, Delaware, Fayette, Franklin, Madison and 1 more | 51 min |
| Jan 30, 6:27 AM EST | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Highland, Madison, Pickaway and 1 more | 33 min |
| Jan 30, 6:54 AM EST | Special Weather Statement | ILN | Adams, Highland, Pike, Ross, Scioto | 66 min |
| Jan 30, 7:13 AM EST | Special Weather Statement | ILN | Delaware, Fairfield, Franklin, Hocking, Licking, Pickaway | 62 min |
| Jan 30, 7:20 AM EST | Severe Thunderstorm Warning | ILN | Franklin, Licking | 25 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.